Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@sunshinebb

I have been off Effexor for 7 months and am having problems with tingling and burning sensation in my hands and feet every single day. Has anyone else experienced this? Anything that relieves this? Better yet will This ever go away?

Jump to this post

Hello sunshinebb. I hope you can find out cause and cure….yes secretpop good idea to tell doctor and not let it continue without checking. I was given a Quinolone drug 4 years ago and was ok while taking it for 7 days, but ten days after got the tingling, sensitive then burning in hands and feet….. it is a side effect of Norflox. Have you checked out Effexor on Internet to see if its a side effect – not all of them happen while we are on a medication….can happen months later which is complex because sometimes doctors dont connect the problem with a drug they prescribed 3 months before!
Depending on cause sometimes it goes away sometimes not but my gut feeling is to see doctor and maybe have a nerve test done…and blood test for magnesium? I did and tests didnt cost anything and not painful… my diagnosis was neuropathy but there are many reasons for this feeling as secretpop says… hope you can get tested and find out soon. JS

REPLY
@sunshinebb

I have been off Effexor for 7 months and am having problems with tingling and burning sensation in my hands and feet every single day. Has anyone else experienced this? Anything that relieves this? Better yet will This ever go away?

Jump to this post

ooops, I seem to have answer this on another page, sorry new here. If I had seen these comments first I would not have added mine …. sorry

REPLY
@sunshinebb

I have been off Effexor for 7 months and am having problems with tingling and burning sensation in my hands and feet every single day. Has anyone else experienced this? Anything that relieves this? Better yet will This ever go away?

Jump to this post

Every person is different. I am now allergic to Venloflaxine. I developed Serotonin Syndrome and could not walk. I stick with my 30 mg of Prozac. Only side effect is ED

REPLY
@wildebjef

Every person is different. I am now allergic to Venloflaxine. I developed Serotonin Syndrome and could not walk. I stick with my 30 mg of Prozac. Only side effect is ED

Jump to this post

…what is ED? thanks. Having a worse than usual morning so just listened to an old u tube relaxation tape…sometimes works, sometimes not… I have issues that I wonder if were causes by (I know some are) or are being caused by medications… even my glaucoma eye drops can have side effects: its a minefield. No wonder many GPs are confused, even we who take the meds cant figure it all out… so fed up with it all.

REPLY
@lacy2

…what is ED? thanks. Having a worse than usual morning so just listened to an old u tube relaxation tape…sometimes works, sometimes not… I have issues that I wonder if were causes by (I know some are) or are being caused by medications… even my glaucoma eye drops can have side effects: its a minefield. No wonder many GPs are confused, even we who take the meds cant figure it all out… so fed up with it all.

Jump to this post

Erectile dysfunction. Several female posters on here experienced the feminine version of this, too.

REPLY
@texasduchess

Erectile dysfunction. Several female posters on here experienced the feminine version of this, too.

Jump to this post

That is new. Hmm. Have to google that condition? We have Viagra what do women take?

REPLY
@val56

I’m on Seroquel and the side effects are horrible. Muscle twitching, pins and needles, eye problems. Head buzzing I’ve only been on it doe 4 months and I’m trying to get off. I’m on 25 mg now and I haven’t been able to get past that. If anyone know how to get off of it please let me know.

Jump to this post

@val56 You are on Seroquel, experiencing horrible side effects, and you want help to get off of the medication. It sounds like your provider does not think you should be having withdraw symptoms at your dose. You are looking to members for help/guidance.

Below I have linked three previous discussions related to this topic. You may wish to scroll through the discussion posts.
– Effexor discontinuation symptoms: Missed 2 days (150 mg) https://connect.mayoclinic.org/discussion/effexor-discontinuation-symptoms/
– Effexor XR withdrawal symptoms while still taking the same dosage. https://connect.mayoclinic.org/discussion/effexor-xr-withdrawal-symptoms-while-still-taking-the-same-dosage/
– Will CBD oil help reduce withdrawal symptoms of tapering down Effexor? https://connect.mayoclinic.org/discussion/will-cbd-oil-help-reduce-withdrawal-symptoms-of-tapering-down-effexor/

Members like @vickimurray @doorman @toxavenger @jakedduck1 @brightwings @sandij @texasduchess @notaround @njp1013 have discussed this topic and may be able to offer suggestions.

I do not have medical training but my understanding is that Effexor is notoriously one of the most difficult medications to taper. Have you considered getting a second opinion regarding Effexor withdraw?

REPLY
@texasduchess

Erectile dysfunction. Several female posters on here experienced the feminine version of this, too.

Jump to this post

Oh, oops. I often look up initials I do not recognize but thought I would just ask; good that things like this can be discussed openly these days…. now I will look for any chat on FI (faecal incontinence) J.

REPLY

What is the name of the drug that treats ED in Women?

REPLY
@wildebjef

What is the name of the drug that treats ED in Women?

Jump to this post

I want to know too!

REPLY
@sunshinebb

I have been off Effexor for 7 months and am having problems with tingling and burning sensation in my hands and feet every single day. Has anyone else experienced this? Anything that relieves this? Better yet will This ever go away?

Jump to this post

@sunshinebb Welcome to Mayo Clinic Connect. You started on Effexor 7 months ago and since then you have been experiencing tingling and burning sensations. Members like @karathine99 @doorman @sears @val56 have experience with this topic and may be able to offer support.

I'm wondering if you could tell me a little more information? How long after taking Effexor did the symptoms start, do you have any other co-occurring medical issues, and like @secretwhitepop, I would like to know if you have told your doctor yet about these symptoms?

REPLY

I was forced to withdraw from venlafaxine cold turkey a few years ago because I lost my insurance, and could not afford to buy the medication. It’s very difficult, and it takes a few weeks. (Our lovely US health system:()
Look into benzodiazepine withdrawal techniques. There are many YouTube videos that you can utilize. There is a method developed by a doctor in the UK for withdrawing in microdoses. You might be able to work with a compounding pharmacy to very very slowly withdraw from this medication.

Good luck, if you have any questions let me know

REPLY
Please sign in or register to post a reply.